Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 46, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 14, 2009, 2:51 PM EDT. It took effect at Jul 14, 2009, 3:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2009, 2:51 PM EDT (18:51 UTC)
- In effect from
- Jul 14, 2009, 3:00 PM EDT
- Expired
- Jul 14, 2009, 10:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
244 WHUS71 KBUF 141851 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 251 PM EDT TUE JUL 14 2009 LOZ043>045-150200- /O.NEW.KBUF.SC.Y.0046.090714T1900Z-090715T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 251 PM EDT TUE JUL 14 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. WESTERLY WINDS WILL CONTINUE TO GUST UP TO 25 KNOTS THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. THE RESULTING WAVES WILL POSE A HAZARD TO SMALLER CRAFTS AND INEXPERIENCED BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS...A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
327 WHUS71 KBUF 150214 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1014 PM EDT TUE JUL 14 2009 ...SMALL CRAFT ADVISORY CANCELED... .WINDS AND WAVES HAVE DECREASED ON THE EASTERN END OF LAKE ONTARIO BELOW SMALL CRAFT ADVISORY CRITERIA...SO ALL SMALL CRAFT ADVISORIES HAVE BEEN CANCELED. LOZ043>045-150315- /O.EXP.KBUF.SC.Y.0046.000000T0000Z-090715T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1014 PM EDT TUE JUL 14 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY RANGE SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. $$ JJP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 1:41 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 14, 1:41 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 141 PM EDT TUE JUL 14 2009 .SYNOPSIS... HIGH PRESSURE EXTENDING FROM THE GREAT LAKES REGION INTO THE OHIO VALLEY WILL CONTINUE TO BUILD EASTWARD TODAY WHILE AN UPPER LEVEL LOW SLOWLY WITHDRAWS NORTHEAST. THIS WILL PROVIDE DRY WEATHER INTO MUCH OF WEDNESDAY. TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL THROUGH TONIGHT ACROSS THE ENTIRE REGION BEFORE A SIGNIFICANT WARMUP ON WEDNESDAY. THE NEXT CHANCE OF RAIN WILL ARRIVE LATE WEDNESDAY WITH UNSETTLED WEATHER EXPECTED TO LAST THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE CENTERED OVER MICHIGAN WILL TRACK SLOWLY TO THE EAST THIS AFTERNOON AND BRING SUNNY SKIES TO MOST AREAS WEST OF THE NORTH COUNTRY. IT WILL BE ANOTHER COOL DAY WITH 850MB TEMPS RANGING FROM +8C AT THE NY/PA BORDER TO AROUND +5C ACROSS THE NORTH COUNTRY. THIS WILL ONLY SUPPORT HIGHS AROUND 70 ON THE LAKE PLAINS AND UPPER 60S ACROSS HIGHER TERRAIN. EAST OF LAKE ONTARIO SOME OF THE HIGHER ELEVATIONS WILL STRUGGLE TO MAKE IT OUT OF THE LOWER 60S. THE NORTH COUNTRY WILL STILL BE UNDER THE INFLUENCE OF THE PERSISTENT AND ANOMALOUS MID LEVEL CYCLONE SPINNING OVER CENTRAL QUEBEC PROVINCE. SHORT TERM MODEL GUIDANCE IS IN GOOD AGREEMENT IN FINALLY ALLOWING THIS SYSTEM TO LIFT EAST AWAY FROM THE REGION THIS AFTERNOON. BUT...WITH COLD AIR ALOFT AND DAYTIME HEATING...A FEW SHOWERS ARE STILL POSSIBLE DURING THE AFTERNOON ACROSS THE HIGHER TERRAIN OF THE WESTERN ADIRONDACKS...BUT EXPECT OVERALL COVERAGE TO BE LESS THAN YESTERDAY. TONIGHT SURFACE HIGH PRESSURE CRESTS OVER THE CWA. WITH CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIRMASS IN PLACE EXPECT IDEAL RADIATIONAL COOLING CONDITIONS. EVEN THE LAKE PLAINS WILL DROP INTO THE LOWER 50S WITH UPPER 40S IN RURAL AREAS. ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION LOW TO MID 40S WILL BE WIDESPREAD. WOULD NOT BE SURPRISED TO SEE A FEW OF THE COOLEST SOUTHERN TIER VALLEYS AND TUG HILL REGION COME IN WITH UPPER 30S. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THE GOOD NEWS FOR THE BEGINNING OF THIS PERIOD IS THAT THE UPPER LEVEL LOW THAT PRODUCED RATHER COOL JULY WEATHER OVER OUR AREA FOR DAYS WILL CONTINUE TO WITHDRAW NORTHEAST FROM THE CANADIAN MARITIMES WITH A RIDGE AT ALL LEVELS CONTINUING TO BUILD ACROSS THE LOWER LAKES. THIS WILL RESULT IN NOTICEABLY WARMER TEMPERATURES FOR WEDNESDAY WITH HIGHS EXPECTED TO REACH 80 OR HIGHER FOR MANY LOCATIONS. WARM ADVECTION WILL PRODUCE SOME LIFT BUT IT LOOKS LIKE THE THREAT OF SHOWERS WILL HOLD OFF MOST OF THE DAY. WE WILL ONLY HAVE CHANCE POPS FOR MID AFTERNOON AND LATER FOR THE WESTERN COUNTIES. WEDNESDAY NIGHT WILL HAVE THE HIGHEST PROBABILITY FOR PRECIPITATION AS A WEAK COLD FRONT ASSOCIATED WITH A JAMES BAY SURFACE LOW CROSSES OUR REGION FROM WEST TO EAST. THERE WILL ALSO BE A LOW LEVEL JET ASSOCIATED WITH THE FRONT. WE WILL GO WITH LIKELY POPS FOR THIS TIME FRAME WITH SHOWERS AND SCATTERED THUNDERSTORMS. SREF PWAT VALUES APPROACH 1.4 TO 1.5 INCHES AS THE FRONT MOVES THROUGH. THURSDAY WILL CONTINUE WARMER THAN IT HAS BEEN AS COLD ADVECTION IS EXPECTED TO BE WEAK WEST OF THE COLD FRONT. IT SHOULD BE RAINFREE MOST OF THE TIME BUT A SHOWER OR THUNDERSTORM CANNOT BE RULED OUT. COOLER AIR RETURNS THURSDAY NIGHT AND FRIDAY AS YET ANOTHER UPPER LEVEL LOW BECOMES ESTABLISHED JUST TO OUR NORTH. WITH THE COOL CYCLONIC FLOW WE WILL HAVE TO CARRY CHANCE POPS FOR SHOWERS BOTH PERIODS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE CONTINUING TO SUGGEST A LONGWAVE RIDGE AMPLIFICATION OVER THE ROCKIES WITH TROUGH AMPLIFICATION ACROSS THE EASTERN CONUS. THERE WILL BE A SERIES OF SHORTWAVE ROTATING DOWN ACROSS THE AREA IN THE BROAD CYCLONIC FLOW REGIME...ALTHOUGH MODEL DIFFERENCES EXIST IN THE TIMING AND STRENGTH OF THE INDIVIDUAL WAVES. THE SHORT WAVE ENERGY COMBINED WITH THE COLD AIR ALOFT WILL GENERATE SCATTERED CONVECTION ACROSS THE AREA WITH TIMING FOR THE BEST CHANCES AND LOCATION DIFFICULT OR PIN DOWN THROUGH IT DOES APPEARS THAT MUCH OF THE EXTENDED PERIOD WILL BE RAIN FREE. THIS PERIOD SHOULD EASILY FEATURE A CONTINUATION OF OUR BELOW NORMAL TEMPERATURE PATTERN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FOR THE REST OF THE AFTERNOON...EXPECT SCATTERED VFR CLOUDS ACROSS THE SOUTHERN TIER AND UPPER GENESEE VALLEY AS A COOL NORTHWEST REMAINS INTACT. DEEPER MOISTURE AND COLDER AIR ALOFT ASSOCIATED WITH THE SLOWLY DEPARTING SOUTHERN QUEBEC LOW WILL MAINTAIN A MORE SOLID VFR DECK OF CLOUDS EAST OF LAKE ONTARIO. THE DIURNALLY DRIVEN CLOUDS ACROSS THE SOUTHERN TIER WILL DISSIPATE AROUND SUNSET...BUT THE LINGERING CYCLONIC FLOW WILL ALLOW THE CLOUDS TO REMAIN INTACT A LITTLE LONGER EAST OF LAKE ONTARIO. OTHERWISE...HIGH PRESSURE TRACKING EAST ACROSS NEW YORK STATE WILL BRING MAINLY CLEAR SKIES TONIGHT WITH DIMINISHING WINDS. EXPECT SOME INCREASE IN MID AND HIGH LEVEL CLOUDS WEDNESDAY MORNING AS A WARM FRONT LIFTS NORTH ACROSS THE OHIO VALLEY. OUTLOOK... WEDNESDAY NIGHT...VFR/MVFR WITH A FEW SHRA/TSRA. THURSDAY THROUGH SUNDAY...MAINLY VFR WITH A FEW ISOLATED SHRA. && .MARINE... OBSERVATIONS OVER THE EASTERN THIRD OF LAKE ONTARIO INDICATE BELOW SMALL CRAFT ADVISORY CRITERIA. WE HAVE DISCONTINUED THE ADVISORIES THERE A FEW HOURS EARLY. FLOW WILL INCREASE AGAIN LATER TODAY BUT CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY VALUES. NEXT POTENTIAL HEADLINES WILL BE THURSDAY AS MODERATE WESTERLIES DEVELOP SOUTH OF ANOTHER QUEBEC LOW. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...HITCHCOCK/TJP SHORT TERM...SAGE LONG TERM...SAGE/TMA AVIATION...TJP MARINE...SAGE
Hazardous weather outlook, Jul 14, 5:18 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT TUE JUL 14 2009 NYZ001>008-010>014-019>021-085-150930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-150930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.